Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 8, NWS Pueblo, CO

September 12, 2013El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at Sep 12, 2013, 11:32 PM MDT for El Paso County, Colorado. It took effect at Sep 12, 2013, 11:40 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2013, 11:32 PM MDT (05:32 UTC)
In effect from
Sep 12, 2013, 11:40 PM MDT
Expired
Sep 13, 2013, 12:21 PM MDT
In force
13 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County El Paso County, CO

The river

Written for the forecast point Fountain Creek near Fountain (FHAC2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS45 KPUB 130532
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1132 PM MDT THU SEP 12 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.HEAVY RAIN OVER WESTERN EL PASO COUNTY HAS CAUSED THE WATER LEVEL IN 
FOUNTAIN CREEK TO RISE RAPIDLY.  RAIN IS CONTINUING TO FALL OVER 
EL PASO COUNTY AND THE RIVER IS FORECAST TO CREST AT 8.4 FEET. THE 
RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH THE NIGHT AND THEN 
DROP BY MIDMORNING TOMORROW. MOVE TO HIGHER GROUND IF YOU ARE IN OR 
AROUND THE RIVER AREA. DEBRIS JAMS CAN CAUSE SHARP AND SUDDEN RISES 
IN THE RIVER LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-131732-
/O.NEW.KPUB.FL.W.0008.130913T0540Z-130914T0123Z/
/FHAC2.1.ER.130913T0540Z.130913T0600Z.130913T1323Z.UU/
1132 PM MDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL FRIDAY EVENING.
* AT 11:00 PM THURSDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 8.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
4 follow-up statements
087 
WGUS85 KPUB 130724
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
124 AM MDT FRI SEP 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY. 

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.HEAVY RAINFALL THURSDAY AFTERNOON AND EVENING HAS CAUSED THE 
WATER LEVEL IN FOUNTAIN CREEK AND IN THE ARKANSAS RIVER TO RISE 
RAPIDLY.  RAIN IS CONTINUING TO FALL EARLY THIS MORNING AND THESE 
RIVER POINTS ARE EXPECTED TO EXCEED FLOOD STAGE...OR REMAIN ABOVE 
FLOOD STAGE...THROUGH THE EARLY MORNING HOURS. THESE POINTS ARE 
FORECAST TO DROP BELOW FLOOD STAGE BY MID TO LATE MORNING. MOVE 
TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS 
JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-131924-
/O.EXT.KPUB.FL.W.0007.000000T0000Z-130914T1055Z/
/FNEC2.2.ER.130913T0235Z.130913T1200Z.130913T2255Z.UU/
124 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:01 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY 
  MIDMORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HOMES SOUTH OF 
  SECURITY WIDEFIELD AT THE END OF LEIGH LANE IN THE RESIDENTIAL 
  DEVELOPMENT ALONG SOUTHMOOR DRIVE.

$$

COC041-131924-
/O.EXT.KPUB.FL.W.0008.000000T0000Z-130914T1030Z/
/FHAC2.1.ER.130913T0608Z.130913T1200Z.130913T2230Z.UU/
124 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM FRIDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY 
  MIDMORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$

COC101-131924-
/O.CON.KPUB.FL.W.0009.130913T2100Z-130915T0130Z/
/ADLC2.1.ER.130913T2100Z.130914T0600Z.130914T1330Z.UU/
124 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:15 AM FRIDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.3 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
440 
WGUS85 KPUB 131043
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
443 AM MDT FRI SEP 13 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.RECENT HEAVY RAINS HAVE RESULTED IN HIGH WATER LEVELS IN FOUNTAIN 
CREEK AND WILL BRING RISING WATER LEVELS TO THE ARKANSAS RIVER TODAY.
FOUNTAIN CREEK AT FOUNTAIN WILL BE ABOVE FLOOD STAGE UNTIL LATE MORNING
AND WILL THEN FALL BELOW FLOOD STAGE.  THE ARKANSAS RIVER AT 
AVONDALE IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON
AND THEN REMAIN ABOVE FLOOD STAGE UNTIL ABOUT MIDMORNING SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-132243-
/O.CON.KPUB.FL.W.0009.130913T2100Z-130915T0130Z/
/ADLC2.1.ER.130913T2100Z.130914T0600Z.130914T1330Z.UU/
443 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:15 AM FRIDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.3 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$

COC041-131113-
/O.CAN.KPUB.FL.W.0007.000000T0000Z-130914T1055Z/
/FNEC2.1.ER.130913T0235Z.130913T0530Z.130913T0739Z.UU/
443 AM MDT FRI SEP 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* AT  4:16 AM FRIDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:39 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...THE RIVER IS BANKFULL.

$$

COC041-132242-
/O.CON.KPUB.FL.W.0008.000000T0000Z-130914T1030Z/
/FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T2230Z.UU/
443 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  THEN FALL BELOW FLOOD STAGE BY LATE MORNING.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
729 
WGUS85 KPUB 131407
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
807 AM MDT FRI SEP 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. 

.HEAVY RAINFALL THURSDAY EVENING AND AGAIN THIS MORNING HAS CAUSED
THE WATER LEVEL IN FOUNTAIN CREEK TO RISE RAPIDLY. RAIN IS
CONTINUING TO FALL EARLY THIS MORNING AND FOUNTAIN CREEK AT FOUNTAIN
IS FORECAST TO CREST AT 9.0 FEET BY LATE THIS MORNING. THE RIVER
SHOULD THEN BEGIN TO RECEDE BELOW FLOOD STAGE BY LATE AFTERNOON.
MOVE TO HIGHER GROUND IF YOU ARE IN OR AROUND THE RIVER AREA. DEBRIS
JAMS CAN CAUSE SHARP AND SUDDEN RISES IN THE RIVER LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-140207-
/O.EXT.KPUB.FL.W.0008.000000T0000Z-130914T0931Z/
/FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T2131Z.UU/
807 AM MDT FRI SEP 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM FRIDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.0 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
333 
WGUS85 KPUB 131821
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT FRI SEP 13 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY.

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.THE RIVERS HAVE CRESTED IN THESE AREAS AND THEIR LEVELS WILL
CONTINUE TO FALL OVER THE NEXT FEW HOURS. CAUTION SHOULD STILL
BE USED IN AND AROUND THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-131851-
/O.CAN.KPUB.FL.W.0010.000000T0000Z-130914T0600Z/
/FNEC2.1.ER.130913T1228Z.130913T1301Z.130913T1344Z.UU/
1221 PM MDT FRI SEP 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* AT 12:01 PM FRIDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:44 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY 
  MIDMORNING TOMORROW.


$$

COC041-131851-
/O.CAN.KPUB.FL.W.0008.000000T0000Z-130914T0931Z/
/FHAC2.1.ER.130913T0608Z.130913T0730Z.130913T0954Z.UU/
1221 PM MDT FRI SEP 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* AT 12:00 PM FRIDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:54 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.1 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING 
  AGRICULTURAL AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:14 PM MDT, 8 hours 18 minutes earlier.

Area forecast discussion, Sep 12, 3:14 PM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT THU SEP 12 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 313 PM MDT THU SEP 12 2013

TONIGHT...ANOTHER ROUND OF CONVECTION IS STARTING AFTER A BRIEF
LULL. SHORTWAVE MOVING OUT OF NEW MEXICO IS HELPING TO DEVELOP
THIS CONVECTION. WITH SOUTH TO NORTH MOTION...EL PASO COUNTY IS
THE MOST SUSCEPTIBLE REGION FOR HEAVY RAIN...BUT HEAVY RAIN IS
POSSIBLE ANYWHERE FROM THE EASTERN MOUNTAINS AND EASTWARD.
ANTICIPATE HIGH PRECIPITATION EFFICIENCIES WITH DEEP MOISTURE AND
LOW LCL/S. CELLS WITH MODEST REFLECTIVITIES WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL. AFTER THE FIRST SHORTWAVE PASSES THIS
EVENING...ANOTHER WEAK DISTURBANCE WILL APPROACH THE REGION AROUND
MIDNIGHT WITH CONVECTION INTENSIFYING. CURRENT FLASH FLOOD WATCH
FOR EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR CONTINUES UNTIL
6AM...WHICH ACCOUNTS WELL FOR THE SECOND SHORTWAVE.

FRIDAY...BAND OF PRECIPITATION MAY CONTINUE OVER THE EASTERN
PLAINS DURING THE MORNING AS THE SHORTWAVE LIFTS TO THE NORTHEAST.
FLOW ALOFT TURNS MORE SOUTHWESTERLY. PRECIPITABLE WATERS DECREASE
SLIGHTLY FROM THURSDAY AS 700MB FLOW BECOMES MORE WESTERLY. THE
STRONGER SOUTHWESTERLY FLOW WOULD TEND TO HAVE STORMS MOVE OFF THE
HIGHER TERRAIN DURING THE DAY. STORMS WILL STILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINS...BUT FEEL THE THREAT FOR WIDESPREAD
HEAVY RAIN HAS DECREASED ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH
AT THIS TIME. ALSO HAVE SOME CONCERNS THE ATMOSPHERE MAY TO TOO
STABLE TO GET WIDESPREAD CONVECTION. LATE SHIFTS CAN EVALUATE MORE
SUBTLE FEATURES AND DECIDE ON A WATCH. --PGW--

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 313 PM MDT THU SEP 12 2013

NO BIG CHANGES TO CURRENT FORECAST THINKING THROUGH THE PERIOD AS
FLOW ALOFT BECOMES MORE WESTERLY AND WEAKENS THROUGH SUNDAY...OWNING
TO THE THICK MONSOONAL PLUME ACROSS THE STATE TO SLOWLY DIMINISH.
THERE WILL STILL ENOUGH MOISTURE IN PLACE FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...WITH
LOCALLY HEAVY RAINFALL STILL A THREAT DUE TO THE WEAK STEERING FLOW
ALOFT. BY SATURDAY NIGHT...A PASSING SYSTEM ACROSS THE NORTHERN TIER
OF STATES SENDS A WEAK BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS
WITH MOIST EASTERLY UPSLOPE FLOW HELPING TO INCREASE PRECIPITATION
CHANCES ACROSS THE AREA AGAIN SUNDAY AFTERNOON AND EVENING.

MONDAY-THURSDAY...THE LATEST MODELS ALL CONTINUE TO ADVERTISE A
WARMING AND DRYING TREND DEVELOPING ACROSS THE AREA NEXT WEEK AS A
BROAD UPPER TROUGH SETS UP ACROSS THE PAC NW COAST. THIS WILL KEEP
MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AND ALLOW
FOR TEMPERATURES TO WARM BACK TO ABOVE SEASONAL AVERAGES BY THE
MIDDLE OF THE WEEK. AS FOR PRECIPITATION...SHOULD SEE AVAILABLE
MOISTURE DIMINISHING THROUGH THE EARLY WEEK...WITH ISOLATED TO
SCATTERED POPS AREA WIDE ON MONDAY AFTERNOON AND EVENING.
PRECIPITATION CHANCES CONTINUE TO DECREASE THEREAFTER AND HAVE KEPT
MAINLY ISOLATED DIURNAL POPS ACROSS THE AREA INTO MID WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 313 PM MDT THU SEP 12 2013

KCOS AND KPUB...MOIST SOUTHERLY FLOW WILL CONTINUE OVERNIGHT WITH
CONVECTION AT KPUB AND KCOS THROUGHOUT THE NIGHT.  ANTICIPATE
GENERALLY MFVR CONDITIONS...WITH IFR CEILINGS AND VISIBILITIES
POSSIBLE IN SHOWERS AND THUNDERSTORMS.  AMOUNT OF MOISTURE WILL
DECREASE SLIGHTLY ON FRIDAY..AND STILL ANTICIPATE MVFR TO IFR
CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS.

KALS...CONVECTION WILL BE LESS LIKELY THAN AT KCOS AND KPUB.
GENERALLY HAVE VFR CONDITIONS WITH MVFR OR IFR IN HEAVIER SHOWERS.
WITH TWO DISTURBANCES PASSING THURSDAY EVENING AND
OVERNIGHT...THREAT FOR SOME CONVECTION COULD LINGER WELL INTO THE
NIGHT.   --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072>088.

&&

SHORT TERM...PGW
LONG TERM...MW
AVIATION...PGW
Hazardous weather outlook, Sep 12, 7:20 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT THU SEP 12 2013

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
720 PM MDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE NIGHT. SOME LOCALLY
HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS
THROUGH TONIGHT...ESPECIALLY OVER EASTERN TELLER AND WESTERN EL
PASO COUNTIES...WHERE THE GROUND IS SATURATED AS A RESULT OF HEAVY
RAIN THAT OCCURRED LATE LAST NIGHT AND EARLY THIS MORNING.

THE GREATEST CHANCES FOR HEAVY RAINFALL AND FLASH FLOODING WILL BE
THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWER ACTIVITY IN COMBINATION WITH ISOLATED THUNDERSTORMS
ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. A NORTHERLY SURGE
MOVING ACROSS THE REGION SUNDAY IS PROJECTED TO BRING A RENEWED
THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL
FLOODING...ESPECIALLY OVER ARE BURN SCARS...FROM SUNDAY INTO
SUNDAY NIGHT. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS
LIGHTNING AND HAIL GENERALLY UNDER 3/4 INCH IN DIAMETER.

BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN
TO SOUTHERN COLORADO.

IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS
ABOVE 12000 FEET THROUGH THIS WEEKEND WITH ELEVATIONS ABOVE 13000
FEET POTENTIALLY EXPERIENCING MODERATE SNOW AT TIMES. OUTDOOR
ENTHUSIASTS AS WELL AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER
CONDITIONS ABOVE TREELINE INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT.

27/27

In the hours before

Local storm report, Sep 12, 9:40 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
940 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M0.89 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED SINCE 730 PM MDT. TOTAL FOR THE EVENT HAS BEEN
            6.03 INCHES.

&&

STARK
Local storm report, Sep 12, 9:47 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.43 INCH       EL PASO            CO   PUBLIC

            GARDEN OF THE GODS AREA. ADDITIONAL ONE HOUR ACCUMULATION
            FROM 0.43.

&&

RMG
Local storm report, Sep 12, 9:52 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
952 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 S COLORADO SPRINGS    38.81N 104.82W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            MOTOR WAY CLOSED AT NEVADA DUE TO IMMINENT FLOODING.

0830 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.58 INCH       EL PASO            CO   TRAINED SPOTTER

            GARDEN OF THE GODS AREA. ONE HOUR DURATION IN ADDITION TO
            PREVIOUS REPORT OF 0.94.

0808 PM     FLOOD            3 SW COLORADO SPRINGS   38.80N 104.85W
09/12/2013                   EL PASO            CO   TRAINED SPOTTER

            CHEYENNE CREEK IS FLOODING FROM CHEYENNE CANYON TO NEVADA
            AVENUE.

0740 PM     FLOOD            3 SW COLORADO SPRINGS   38.80N 104.85W
09/12/2013                   EL PASO            CO   TRAINED SPOTTER

            CHEYENNE CREEK OUT OF BANKS AND ONTO CHEYENNE ROAD.

0740 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.94 INCH       EL PASO            CO   PUBLIC

            GARDEN OF THE GODS AREA...0.57 RAINFALL FROM 530 PM TO
            630 PM MDT... AND 0.37 630 PM TO 730 PM. WATER FLOWING
            DOWN STREET.

0710 PM     FLASH FLOOD      3 SSW COLORADO SPRINGS  38.80N 104.85W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            CHEYENNE CREEK OVERFLOWING IT BANKS AND THREATENING
            HOUSES.

0610 PM     FLASH FLOOD      1 NW MANITOU SPRINGS    38.87N 104.92W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            ROCKS AND MUD FLOW ONTO HIGHWAY 24 AT THE MOUTH OF WALDO
            CANYON.

0550 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
09/12/2013                   EL PASO            CO   BROADCAST MEDIA

            WATER GREATER THAN 6 INCHES DEEP AT FOUNTAIN PLACE AND
            MANITOU AVENUE.

0446 PM     HEAVY RAIN       6 SSW CALHAN            38.95N 104.34W
09/12/2013  M1.14 INCH       EL PASO            CO   TRAINED SPOTTER

            RAINFALL TOTAL IN 60 MINUTES. EASTERLY WINDS INCREASING.

0223 PM     HEAVY RAIN       9 WSW FOUNTAIN          38.66N 104.87W
09/12/2013  M3.75 INCH       EL PASO            CO   TRAINED SPOTTER

            MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.

1116 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
09/12/2013  M0.62 INCH       EL PASO            CO   TRAINED SPOTTER

            FROM 1030 TO 1115 AM.

1040 AM     FLASH FLOOD      3 WNW COLORADO SPRINGS  38.85N 104.87W
09/12/2013                   EL PASO            CO   AMATEUR RADIO

            REPORTS OF 6 TO 8 INCHES OF WATER FLOWING ACROSS COLORADO
            AVENUE AT 31ST STREET

0925 PM     FLASH FLOOD      5 SW SECURITY           38.71N 104.82W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OFF WATER OVER HWY 115 AT ROCK CREEK. CULVERT
            RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
            SAFE.

0925 PM     FLASH FLOOD      5 SW SECURITY           38.70N 104.81W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. CULVERT
            RIPPED OUT. TWO VEHICLES SWEPT OFF THE ROAD. OCCUPANTS
            SAFE.

&&

TLM
Local storm report, Sep 12, 9:53 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
953 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      5 SW SECURITY           38.70N 104.81W
09/12/2013                   EL PASO            CO   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 115 AT ROCK CREEK. TWO
            VEHICLES SWEPT OFF ROAD. OCCUPANTS SAFE.

&&

TLM
Local storm report, Sep 12, 9:59 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
959 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
09/12/2013  M8.25 INCH       EL PASO            CO   NWS EMPLOYEE

            36-HOUR TOTAL FROM WEDNESDAY MORNING.

&&

TLM
Local storm report, Sep 12, 10:54 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
09/12/2013  M0.72 INCH       EL PASO            CO   TRAINED SPOTTER

            GARDEN OF THE GODS AREA...0.43 RAINFALL FROM 830 TO 930
            PM MDT...AND 0.29 RAINFALL FROM 930 TO 1030 PM MDT.

&&

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:17 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo3 hr
Sep 12, 6:39 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 6:48 PM MDTRiver Flood WarningPUBEl Paso10 hr
Sep 12, 8:08 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 8:23 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 9:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 12, 10:55 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 12, 11:24 PM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 13, 12:29 AM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 13, 12:38 AM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Otero3 hr
Sep 13, 1:15 AM MDTRiver Flood WarningPUBPueblo36 hr
Sep 13, 1:43 AM MDTAreal Flood AdvisoryPUBMineral107 min
Sep 13, 5:02 AM MDTAreal Flood AdvisoryPUBEl Paso4 hr
Sep 13, 5:12 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller5 hr
Sep 13, 6:11 AM MDTAreal Flood AdvisoryPUBChaffee, Custer, Fremont, Saguache3 hr
Sep 13, 7:12 AM MDTRiver Flood WarningPUBEl Paso5 hr
Sep 13, 7:52 AM MDTRiver Flood WarningPUBPueblo25 hr
Sep 13, 8:56 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller64 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.